Methadone and Fiorinal- In acute withdrawl please help
I am an MMT (methadone treatment program) I am stabilized on a dose of 220mg. Last month my doctor prescribed me fiorinal for my migraines (to take as needed). This past week, I had allot of stress issues and my migraines caused me to take fiorinal three days in a row, I am now in serious methadone withdrawl. Being that it is the weekend, I could not get a temporary increase. (upon discovering that it was the fiorinal I flushed it down the toilet). The last time I took a foirinal was at 9pm. I NEED to know HOW long will it effect my methadone?
I have been clean and sober a bit over a year now on methadone, which after 10+ years of heroin abuse was my only chance at life.
I am soo sick and scared now, PLEASE HELP
Sorry to hear this. I know how hard this can be, but unfortunatley i know nothing at all about Methadone. I am an addict but was taking percocets. Still dealing with all that, and it is awful! If you keep checking back here i am sure someone will answer you that knows more about that drug.
I have been in withdrawl now for nearly two days,
Only having 8-9 hours of being well.
I was reading that Fiorinal makes the body use up the methadone faster. *(so even my "reserves" are low- methadone is stored in your fat cells, you can typically go a day or two without your dose if you need to before going into withdrawls) but with Fiorinal my regular dose only lasts less than half a day.
I am coming up on my twentieth hour from last dose of Fiorinal. My third night of withdrawls. (my clinic when I registered the Fiorinal script should have warned me ) I have my Sunday dose to take, at 6 am tomorrow *its 730pm now here - and I dont want to take my dose until the I know the fiorinal will not ruin my dose.
Gosh, you would think they would have told you about this! Congrats on getting off heroin and I am so sorry that someone, either dr. or pharmacist, didnt do their job and warn you about drug interactions.
If it gets too bad, dont be afraid to go to the ER. I dont know enough about the Fiorinal to say much more than that. Methadone either, really, although I have had many friends use it to get off heroin.
Please keep up posted and let us know how you are doing.
Hi there -
From what I know, Fiorinal is a combination of aspirin, caffeine and a barbituate, usually prescribed for tension headaches. I don't know that it makes the body use methdanoe faster, but I think what it could do is enhance the noddy feeling when taken at the same time, barbituates plus opiates together magnify each others sedative effect. (The only barbituate that does eat up the methadone faster is Phenobarbitol, found in Luminal Sodium, are you taking this in any form by chance?). The rest of the barbs, including that in Fiorinal, cause whats called a synergistic effect. Here is a web site that gives this info
So I am not sure how to answer your question - I hope some of the above helps. Please note I am not a medical professional, I am a student at uni who has done some of these kinds of subjects as part of my coursework, so in effect this entirely personal opinion rather than any official fact. Google "Firoinal and methadone interactions", and check out what those sites say.
Best of luck to you, I do hope you feel better, and terrific effort in getting off the heroin, well done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.